Emergency personnel respond to multiple drug overdoses in Rapid City
RAPID CITY, S.D. — One woman is dead and one man has been hospitalized after emergency personnel from multiple agencies responded to two separate drug overdose incidents in Rapid City this week.
Around 10:30 p.m. on Wednesday August 11th, police were dispatched to a hotel on North Elk Vale Road for a report of a female that was unresponsive and not breathing. Members of the Pennington County Sheriff’s Office, Box Elder Police Department, and the Rapid City Fire Department were also dispatched to the location.
On arrival, police located the woman on the ground outside of a vehicle parked in the parking lot at the address. A fire department medical unit had arrived and was performing emergency life-saving measures on her.
After speaking to witnesses, police learned the female had ingested some sort of opioid before she was found unresponsive. She was transported to the hospital where she was declared deceased.
The investigation into the incident is ongoing.
The following morning at around 3:40 a.m., police responded to a residence in the 3000 black of Outlook Circle for a report of a male not breathing. On arrival, police entered the residence and located the man who was unresponsive. Police provided emergency first aid until medical personnel from the Rapid City Fire Department arrived to take over treatment.
After speaking to witnesses, police learned the man had been using an illegal drug prior to the incident. Police were able to locate the drugs in the house. Medical personnel administered Narcan, and the male’s condition began to improve. He was transported to the hospital for further treatment.
The Rapid City Police Department gave the following statement regarding drug overdoses:
The Pennington County Care Campus offers resources and treatment for anyone who is or knows someone struggling with addiction or substance abuse problems. Should you wish to seek help, they can be reached at 605-394-6128. Law enforcement’s primary role when responding to a drug overdose and suspected drug overdose incident is to provide emergency medical services and assistance, and we urge anyone experiencing medical complications or witnessing a possible overdose to call 911 immediately.